Alert archive / Missouri / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 124, NWS Springfield, MO

June 4, 2014Lawrence County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 4, 2014, 10:56 PM CDT for Lawrence County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2014, 10:56 PM CDT (03:56 UTC)
Expired
Jun 4, 2014, 11:45 PM CDT
In force
49 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lawrence County, MO

The radar

The Springfield radar (KSGF), 43 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 9:23 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2784 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
1.1
Supercell composite
10.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WUUS53 KSGF 050356
SVRSGF
MOC109-050445-
/O.NEW.KSGF.SV.W.0124.140605T0356Z-140605T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1056 PM CDT WED JUN 4 2014

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1145 PM CDT

* AT 1055 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
  MILLER...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CHESAPEAKE...HALLTOWN...HOBERG...MILLER...MOUNT VERNON...RED OAK
  AND STOTTS CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 38 AND 58 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3713 9406 3729 9405 3728 9361 3700 9361
TIME...MOT...LOC 0357Z 282DEG 23KT 3720 9397

HAIL...1.00IN
WIND...60MPH

$$

GRIFFIN
2 follow-up statements
258 
WWUS53 KSGF 050413
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1113 PM CDT WED JUN 4 2014

MOC109-050445-
/O.CON.KSGF.SV.W.0124.000000T0000Z-140605T0445Z/
LAWRENCE MO-
1113 PM CDT WED JUN 4 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LAWRENCE COUNTY UNTIL 1145 PM CDT...

AT 1109 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILLER...AND
MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CHESAPEAKE...HALLTOWN...HOBERG...MILLER...MOUNT VERNON AND STOTTS
CITY.

INTERSTATE 44 BETWEEN MILE MARKERS 38 AND 56 WILL ALSO BE IMPACTED BY
THE SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3711 9400 3729 9397 3720 9361 3700 9361
TIME...MOT...LOC 0414Z 282DEG 23KT 3715 9384

HAIL...1.00IN
WIND...60MPH

$$
965 
WWUS53 KSGF 050436
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1136 PM CDT WED JUN 4 2014

MOC109-050446-
/O.EXP.KSGF.SV.W.0124.000000T0000Z-140605T0445Z/
LAWRENCE MO-
1136 PM CDT WED JUN 4 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAWRENCE COUNTY WILL
EXPIRE AT 1145 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3711 9400 3729 9397 3720 9361 3700 9361
TIME...MOT...LOC 0436Z 282DEG 23KT 3712 9367

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:01 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 4, 10:01 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1001 PM CDT Wed Jun 4 2014

.MESOSCALE DISCUSSION...
Issued at 1000 PM CDT WED JUN 4 2014

A cold front is now located near or just north of the Highway 60
corridor late this evening. Storms are developing along the front
across extreme southeastern Kansas into southwestern Missouri
along the front. A plume of mid level moisture is currently
spreading east into western Missouri from and storm development
is increasing once this moisture overspreads these areas. This
increased moisture will continue to spread east and expect storms
to continue to develop to the east across the rest of the area
near the front as this mid level moisture increases.

Deep layer shear values remain strong across the region with 0-6km
bulk shear values greater than 40kt. An unstable airmass also remains
in place and the front is able to over come the cap that is over
the region. The deep layer shear will support organized updrafts
and given the instability, a few supercells will be possible. Low
level shear is weak across the region so the tornado risk is low. The
main risk is hail to the size of quarters and winds in excess of
60 mph late this evening into the overnight hours. The main severe
risk will be with the supercells that develop and this should not
be widespread but a few will continue to develop into the
overnight hours. Locally heavy rainfall will also be possible long
the front.

A complex of storms is still expected to develop across western
Kansas and sweep to the east and approach extreme southeastern
Kansas and far western Missouri near sunrise this morning. Winds
in excess of 60 mph will be possible with this line as it
approaches the area late tonight into Thursday morning.

&&

.SHORT TERM...(This Evening through Thursday Morning)
Issued at 236 PM CDT WED JUN 4 2014

It continues to be a messy and low confidence forecast (especially
beyond 24 hours or so) for the region for the coming days.  As
mentioned in the above mesoscale section, the frontal boundary will
continue to sink south across the region this afternoon and evening, with
some convective potential across the eastern Ozarks this afternoon.

Later this evening, nearly every piece of model guidance available
develops convection associated with this boundary in the vicinity of
the U.S. 60 corridor and sinks it to the south toward northern
Arkansas closer to midnight. Lift across the front will be weak this
evening, which does bring into question just how much convection
will be able to develop, but it is hard to ignore such a strong
model consensus.  Given more than ample instability and deep layer
shear, and 0-3 KM theta-e differentials pushing 30K across this
region, severe storms will be a distinct possibility IF convection
does form.  Wind gusts will be the main concern, though some severe
hail will be possible.  Very high freezing levels will limit the
overall hail risk, however.

Later tonight, an MCS is expected to form over west central Kansas
and move east toward the region during the overnight hours. Forward
propagating Corfidi vectors suggest an easterly track to the MCS
until it begins to approach the western fringes of the CWA, at which
point it should start a turn to the southwest.  Timing and exact
track will be highly dependent on where exactly the MCS takes shape
this evening; we should have a much better handle on the details
once it forms and begins to move east.  For now, best indications
are for the MCS to be moving into our southeastern Kansas counties
around 12-13Z tomorrow morning, then moving toward the U.S. 65
corridor closer to 15Z.  For now, it appears that instability/shear
will be high enough for this MCS to be strong to severe as it moves
into the region; am not expecting anything too crazy at this point,
but some severe wind gusts will be possible.  Weak 0-3 KM shear
vectors suggest that spin up tornado potential will be low with this
system.

.LONG TERM...(Thursday Afternoon through Wednesday)
Issued at 236 PM CDT WED JUN 4 2014

Convection should become more scattered in nature Thursday afternoon
and evening, with renewed development overhead Thursday night and
early Friday as the low level jet increases across the region.  Some
severe weather will remain possible through this period, conditional
on exact timing and location of convection.

From Friday onward, the forecast becomes increasingly low confidence
with time, given the impact of each round of convection on
subsequent development.  Friday night, Saturday, and Saturday night
all appear at this point to be relatively similar to tonight and
Thursday, with increased potential of organized MCS activity during
the overnight and early morning hours, with more scattered
convection during the day.  Severe weather will very much be
possible during this time, both with daytime convection as well as
overnight MCSs.  Exact details in terms of threats and timing will
be a mesoscale forecast challenge, and interests across the region
are encouraged to check back often for forecast refinements.

Along with the severe weather threat through the weekend, heavy rain
may become an increasing concern over the next few days.  With a
very tropical airmass in place across the region (PWAT values able 2
standard deviations above normal for this time of year), very heavy
rainfall rates can be expected with the stronger convection.  We do
have decent infiltration capacity for now given recent drought
conditions, especially across the western portions of the CWA, where
rainfall is expected to be the heaviest.  That said, with the
possibility of 1 to locally 3"+ inches of rain with each MCS moving
through, that capacity may quickly be used up.  No Flood or Flash
Flood Watches are planned for now, though depending on the exact
track of convection over the coming days, a Watch may be needed at
some point.  For now, will continue with the mention in the HWO.

Medium range model guidance continues to indicate a stronger
shortwave moving through the area Sunday into Monday, which should
sweep the front south of the region, at least for a few days.  Along
with lower rain chances, this looks to give the region a break from
the very high humidity for at least a short time.

Beyond the beginning of next workweek, the overall synoptic pattern
looks to remain fairly active for the region, with the area
remaining between a strong upper level ridge over northern Mexico
and an active series of shortwaves moving across the Great Lakes and
northern Plains.  This would suggest regular rain chances along with
relatively seasonable temperatures.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 640 PM CDT WED JUN 4 2014

Pilots can generally expect VFR conditions much of tonight.
However an isolated thunderstorm cannot be ruled out. Areas of
light fog and patchy lower stratus may form late tonight.

A complex of storms is expected to develop tonight across Kansas
then spread eastward into southern Missouri Thursday morning. This
will bring deteriorating flight conditions and areas of MVFR
ceilings and visibilities.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...Wise
SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Foster
Hazardous weather outlook, Jun 4, 9:44 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 PM CDT WED JUN 4 2014

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
944 PM CDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORMS ARE DEVELOPING ALONG A COLD FRONT WHICH IS
  CURRENTLY LOCATED FROM WEST TO EAST NEAR THE HIGHWAY 60 CORRIDOR
  LATE THIS EVENING. THE FRONT WILL STALL ACROSS SOUTHERN MISSOURI
  TONIGHT AND STORMS MAY CONTINUE TO TRACK EAST ALONG AND NEAR THE
  FRONT LATE THIS EVENING INTO THE OVERNIGHT HOURS. DEEP LAYER
  SHEAR WILL SUPPORT SUPERCELL DEVELOPMENT WITH A FEW OF THESE
  STORMS WITH HAIL TO THE SIZE OF QUARTERS AND WINDS IN EXCESS OF
  60 MPH THE MAIN SEVERE RISKS. FREQUENT CLOUD TO GROUND LIGHTNING
  WILL ALSO OCCUR WITHIN THESE STORMS.

  LATE TONIGHT...A COMPLEX OF THUNDERSTORMS IS THEN EXPECTED TO
  FORM ACROSS WESTERN AND CENTRAL KANSAS AND MOVE EAST TOWARD THE
  REGION...APPROACHING FAR SOUTHEASTERN KANSAS AROUND SUNRISE
  THURSDAY MORNING. DEPENDING ON THE EXACT TRACK AND TIMING OF
  THIS COMPLEX OF THUNDERSTORMS...SOME SEVERE WIND GUSTS...ALONG
  WITH LOCALLY HEAVY RAINFALL...CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  A COMPLEX OF THUNDERSTORMS WILL CONTINUE EAST OR SOUTHEAST
  ACROSS THE REGION THURSDAY MORNING. SOME SEVERE WIND GUSTS
  ALONG WITH HEAVY RAINFALL WILL BE POSSIBLE WITH THIS COMPLEX.

  PERIODIC ROUNDS OF THUNDERSTORMS WILL THEN CONTINUE THURSDAY
  AFTERNOON THROUGH SUNDAY. STRONG TO SEVERE STORMS WILL BE
  POSSIBLE AT TIMES. AREAS OF HEAVY RAIN AND POSSIBLE FLOODING
  WILL BE A CONCERN DEPENDING ON THE TRACK AND EVOLUTION OF EACH
  INDIVIDUAL THUNDERSTORM COMPLEX OR LINE OF STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING INTO THE
  OVERNIGHT HOURS ACROSS EXTREME SOUTHEASTERN KANSAS AND SOUTHERN
  MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Local storm report, Jun 4, 9:43 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 PM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             WALNUT GROVE            37.41N 93.55W
06/04/2014  M0.50 INCH       GREENE             MO   EMERGENCY MNGR

            DIME SIZED HAIL REPORTED

&&

MGRIFFIN
Special weather statement, Jun 4, 9:45 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT WED JUN 4 2014

MOZ079-090-050330-
GREENE MO-POLK MO-
945 PM CDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR GREENE AND SOUTH CENTRAL POLK
COUNTIES UNTIL 1030 PM CDT...

AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF ASH GROVE...OR 15 MILES
NORTH OF REPUBLIC...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ASH GROVE...BASSVILLE...BOIS D'ARC...CAVE
SPRINGS...EBENEZER...FAIR GROVE...GALLOWAY...GLIDEWELL...SACVILLE...
SPRINGFIELD...STRAFFORD...WALNUT GROVE AND WILLARD.

INTERSTATE 44 BETWEEN MILE MARKERS 68 AND 88 WILL ALSO BE IMPACTED BY
THIS STORM.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3730 9363 3738 9362 3747 9355 3738 9308
      3731 9308 3709 9321 3709 9323
TIME...MOT...LOC 0245Z 302DEG 27KT 3733 9352

GRIFFIN
Local storm report, Jun 4, 10:10 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 PM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     HAIL             WINONA                  37.01N 91.32W
06/04/2014  M0.75 INCH       SHANNON            MO   PUBLIC

&&

MGRIFFIN
Special weather statement, Jun 4, 10:18 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1018 PM CDT WED JUN 4 2014

MOZ077-088-089-094-050400-
BARTON MO-JASPER MO-DADE MO-LAWRENCE MO-
1018 PM CDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER...
NORTHWESTERN LAWRENCE...SOUTHEASTERN BARTON AND SOUTHERN DADE
COUNTIES UNTIL 1100 PM CDT...

AT 1016 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MAPLE GROVE...OR 12 MILES NORTHEAST OF
CARTHAGE...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ALBA...AVILLA...BOSTON...CARYTOWN...
DUDENVILLE...EVERTON...GOLDEN CITY...JASPER...LOCKWOOD...MAPLE
GROVE...MEINERT...MILLER...NECK CITY...PENNSBORO...PURCELL...RED OAK
AND SOUTH GREENFIELD.

PEOPLE IN NORTHEASTERN JASPER...NORTHWESTERN LAWRENCE...SOUTHEASTERN
BARTON AND SOUTHERN DADE COUNTIES...INCLUDING MILLER...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3741 9437 3740 9362 3736 9362 3711 9390
      3724 9446
TIME...MOT...LOC 0319Z 286DEG 27KT 3728 9412

GRIFFIN
Special weather statement, Jun 4, 10:27 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT WED JUN 4 2014

MOZ098-106-050415-
OREGON MO-SHANNON MO-
1027 PM CDT WED JUN 4 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OREGON AND SOUTH
CENTRAL SHANNON COUNTIES UNTIL 1115 PM CDT...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTH OF GREER...OR 23 MILES EAST OF
MOUNTAIN VIEW...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE GREER AND WILDERNESS.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3665 9112 3665 9113 3686 9152 3701 9137
      3695 9121 3684 9122 3683 9112 3682 9111
      3678 9111
TIME...MOT...LOC 0328Z 296DEG 20KT 3688 9130

GRIFFIN
Local storm report, Jun 4, 10:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1054 PM CDT WED JUN 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     FLOOD            JASPER                  37.34N 94.30W
06/04/2014                   JASPER             MO   911 CALL CENTER

            K HIGHWAY HAD SEVERAL SECTIONS WITH WATER OVER THE ROAD

&&

RABERDING

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:30 PM CDTSpecial Weather StatementSGFShannon45 min
Jun 4, 8:44 PM CDTSpecial Weather StatementSGFDade31 min
Jun 4, 9:07 PM CDTSevere Thunderstorm WarningSGFDade, Greene, Polk38 min
Jun 4, 9:15 PM CDTAreal Flood AdvisorySGFDent, Shannon, Texas6 hr
Jun 4, 9:34 PM CDTSpecial Weather StatementSGFShannon41 min
Jun 4, 9:40 PM CDTSevere Thunderstorm WarningSGFShannon50 min
Jun 4, 9:45 PM CDTSpecial Weather StatementSGFGreene45 min
Jun 4, 9:52 PM CDTAreal Flood AdvisorySGFShannon, Texas5 hr
Jun 4, 10:18 PM CDTSpecial Weather StatementSGFLawrence42 min
Jun 4, 10:27 PM CDTSpecial Weather StatementSGFOregon48 min
Jun 4, 10:46 PM CDTAreal Flood AdvisorySGFBarton, Dade, Jasper, Lawrence6 hr
Jun 4, 11:24 PM CDTSpecial Weather StatementSGFChristian36 min
Jun 4, 11:40 PM CDTSpecial Weather StatementSGFShannon50 min
Jun 4, 11:58 PM CDTSpecial Weather StatementSGFLawrence47 min
Jun 5, 12:37 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Stone23 min
Jun 5, 1:18 AM CDTSpecial Weather StatementSGFJasper27 min
Jun 5, 1:22 AM CDTSpecial Weather StatementSGFStone23 min
Jun 5, 1:31 AM CDTSevere Thunderstorm WarningSGFJasper, Lawrence44 min
Jun 5, 1:50 AM CDTAreal Flood WarningSGFJasper, Lawrence6 hr
Jun 5, 2:01 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Newton44 min
Jun 5, 2:02 AM CDTSpecial Weather StatementSGFTaney28 min
Jun 5, 2:16 AM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Stone44 min
Jun 5, 2:53 AM CDTSevere Thunderstorm WarningSGFBarry, Stone, Taney40 min
Jun 5, 3:24 AM CDTSpecial Weather StatementSGFOregon51 min
Jun 5, 3:45 AM CDTFlash Flood WarningSGFJasper, Lawrence4 hr
Jun 5, 3:52 AM CDTSevere Thunderstorm WarningSGFOregon26 min
Jun 5, 3:54 AM CDTSpecial Weather StatementSGFJasper36 min
Jun 5, 7:51 AM CDTFlash Flood WarningSGFJasper, Lawrence6 hr
Jun 5, 7:56 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon49 min
Jun 5, 8:27 AM CDTSevere Thunderstorm WarningSGFBarton, Jasper, Newton63 min
Jun 5, 8:41 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton64 min
Jun 5, 8:45 AM CDTSevere Thunderstorm WarningSGFBarton, Dade60 min
Jun 5, 9:00 AM CDTSevere Thunderstorm WarningSGFLawrence60 min
Jun 5, 9:15 AM CDTSevere Thunderstorm WarningSGFBarry50 min
Jun 5, 9:27 AM CDTRiver Flood WarningSGFJasper62 hr
Jun 5, 9:27 AM CDTRiver Flood WarningSGFJasper65 hr
Jun 5, 9:28 AM CDTSevere Thunderstorm WarningSGFGreene62 min
Jun 5, 9:29 AM CDTFlash Flood WarningSGFBarton, Vernon6 hr
Jun 5, 9:30 AM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney60 min
Jun 5, 10:09 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Webster, Wright66 min
Jun 5, 10:14 AM CDTAreal Flood AdvisorySGFGreene3 hr
Jun 5, 10:22 AM CDTFlash Flood WarningSGFDade, Jasper, Lawrence4 hr
Jun 5, 10:29 AM CDTSevere Thunderstorm WarningSGFTaney23 min
Jun 5, 10:48 AM CDTSevere Thunderstorm WarningSGFHowell57 min
Jun 5, 11:17 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark17 min
Jun 5, 11:31 AM CDTSevere Thunderstorm WarningSGFOregon59 min
Jun 5, 11:47 AM CDTSevere Thunderstorm WarningSGFHowell17 min
Jun 5, 12:51 PM CDTAreal Flood WarningSGFBarton, Dade, Jasper, Lawrence, Vernon3 hr
Jun 5, 3:30 PM CDTFlash Flood WatchSGFBarry, Barton, Cedar, Christian, Dade, Dallas and 19 more4 days
Jun 5, 3:55 PM CDTAreal Flood AdvisorySGFBarton, Dade, Jasper, Lawrence, Vernon18 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.